Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

October 11, 20217 counties in Illinois

NWS Paducah, KY issued this special weather statement at Oct 11, 2021, 2:01 PM CDT for 7 counties in Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2021, 2:01 PM CDT (19:01 UTC)
Expired
Oct 11, 2021, 3:00 PM CDT
In force
59 min
Issued by
NWS Paducah, KY
Hail
0.00 in
Wind
40

Counties Edwards County, IL, Gallatin County, IL, Hamilton County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS83 KPAH 111901
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Mon Oct 11 2021
 
ILZ076>078-082-083-085>087-089>091-INZ081-KYZ007-112000-
White IL-Gallatin IL-Pope IL-Johnson IL-Hardin IL-Wayne IL-Saline IL-
Edwards IL-Hamilton IL-Williamson IL-Wabash IL-Gibson IN-
Livingston KY-
201 PM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Wayne, 
Wabash, Pope, Johnson, Saline, White, Hardin, eastern Williamson, 
Edwards, Hamilton, Gallatin, western Gibson and Livingston Counties 
through 300 PM CDT...

At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mcleansboro to near
Carrier Mills to near Vienna. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Galatia and Dixon Springs around 210 PM CDT.
  Fairfield around 215 PM CDT.

Other locations in the path of these storms include Norris City, West
Salem, Enfield, Carmi, Eldorado, Equality, Ridgway, Crossville,
Albion and Grayville.

This includes the following highways...
 Interstate 24 in Illinois between Mile Markers 9 and 23.
 Interstate 64 in Illinois between Mile Markers 100 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3857 8815 3857 8781 3823 8795 3823 8799
      3819 8797 3743 8832 3740 8836 3739 8834
      3731 8901 3786 8873 3786 8871 3839 8849
      3860 8815
TIME...MOT...LOC 1900Z 220DEG 43KT 3822 8847 3773 8871 3735 8888 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:49 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 11, 12:49 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1249 PM CDT Mon Oct 11 2021

.UPDATE...
Issued at 1249 PM CDT Mon Oct 11 2021

Looks like the "main" event is getting going in southeast
Missouri. The latest HRRR is an hour or two slower than runs from
earlier this morning. With a strong northward component to the
storm motion, it will be a slow eastward drag across the area
through 00Z.

The AVIATION section has been updated for the 18Z TAF issuance.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 335 AM CDT Mon Oct 11 2021

A vigorous mid level low will move northeast negative tilt from
the southern Plains early this morning, to NW IL by this evening.
A band of showers and thunderstorms will enter our SEMO counties
this morning, reaching central sections of the CWFA from southern
IL to west KY by midday, and then southwest IN into the KY
Pennyrile by early to mid afternoon.

SPC continues to advertise a marginal to slight risk of severe
storms, with the slight from southern IL into southwest IN. Strong
deep layer shear is forecast. However with an increasingly
unidirectional profile with time, given the overall meridional
like flow, and modest instability, severe weather will likely be
isolated, within more intense clusters and / or line segments.
Locally damaging winds seems to be most likely. However, with
decent sfc-H8 directional shear seen, (850mb winds 40 to 50 kts),
a brief spin up, low end TOR or two seems possible.

It will be breezy today. At this time, we continue to follow
guidance that falls just short of Wind Advisory criteria. We'll be
close. But for now will hold, and the day shift can make a final
determination. Otherwise it will be warm again today, though not
as warm as Sunday.

The activity will end quickly by early evening, with dry weather
the rest of the night into Tuesday. Albeit temporary, we'll see
lower dew point air spread across the region.

.LONG TERM...(Tuesday night through Sunday)
Issued at 335 AM CDT Mon Oct 11 2021

Models are in good agreement showing a surface low centered over
South Dakota by midday Wednesday.  This low will lift a warm front
toward and across the PAH forecast area late Tuesday night and
through the day Wednesday. Showers and some thunderstorms will be
possible across the Ozark Foothills in southeast Missouri before
daybreak Wednesday, then chances will increase and spread across the
entire PAH forecast area during day Wednesday.

By Wednesday night, the associated cold front will be moving toward
the area, pushing into west/northwest portions of the PAH fa by 12z
Thursday.  As the cold front runs into surface high pressure over
the southeast U.S., the front will lay out across our region into
Friday.  Shower chances will increase from west to east Wednesday
night, increasing to likely across most of our area by Thursday
afternoon.  High chances will continue into Thursday night, then as
another surface low moves along the front, widespread showers will
return through the day Friday.  The more significant rainfall will
be Friday into Friday evening, Due to the approach of the low and
daytime heating, and with some thunderstorms possible in the
afternoon and evening. By late Friday night into Saturday, the low
will finally help pull the front eastward, and shower chances will
decrease from west to east.  Just a few showers may linger in our
far eastern counties by Saturday afternoon.

Dry conditions will return to our region for Saturday night into
Sunday as high pressure builds over the central and southern Plains.
Much cooler and drier air will filter into our region behind the
front.

Temperatures will remain well above normal Tuesday night through
Thursday night.  By Friday and Friday night, clouds and rain will
bring temperatures down to near seasonable readings.  Northwest flow
will result in cooler than normal readings Saturday through Sunday.

&&

.AVIATION...
Issued at 1249 PM CDT Mon Oct 11 2021

Mentioned TSRA for a 2 to 3 hour period at all sites. Confidence
better west, so TEMPO groups were used, but just stuck with VCTS
at KEVV and KOWB. MVFR or lower conditions will be possible in the
precipitation, but otherwise kept the forecasts VFR. There is some
potential for MVFR or lower VFR ceilings to swing up through KMVN
this evening, but kept it above 3kft for now. Strong south winds
will continue through sunset, with just a slight decreasing trend
through the afternoon. If winds weaken substantially toward
sunrise some light fog formation cannot be ruled out at KCGI.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
AVIATION...DRS
Hazardous weather outlook, Oct 11, 3:41 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
341 AM CDT Mon Oct 11 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
341 AM CDT Mon Oct 11 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are forecast to move across
the region today. A few may be strong to locally severe. Damaging
wind appears to be the primary hazard. A brief, low end tornado or
two cannot be ruled out. The activity will push east and out of
southwest Indiana and the Kentucky Pennyrile region by early
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are possible late Tuesday night
into Wednesday night, and again Friday afternoon into Friday
evening. The main concern will be heavy rain and lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today.

In the hours before

Local storm report, Oct 11, 12:23 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1223 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     NON-TSTM WND DMG 4 SSE WINGO             36.58N 88.71W
10/11/2021                   GRAVES             KY   PUBLIC

            TREE DOWN. ANOTHER TREE DOWN ON 348 JUST
            EAST OF SYMSONIA. RELAYED THROUGH KY DOT.

&&

PS
Special weather statement, Oct 11, 1:17 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
117 PM CDT Mon Oct 11 2021

ILZ081-082-084-085-088-089-092-093-111900-
Alexander IL-Franklin IL-Jackson IL-Hamilton IL-Union IL-Johnson IL-
Williamson IL-Pulaski IL-
117 PM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of eastern Union,
Pulaski, western Johnson, Williamson, eastern Jackson, Alexander,
Franklin and southwestern Hamilton Counties through 200 PM CDT...

At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnston City to near Dongola to 6 miles
north of Charleston. Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Herrin, Johnston City and Energy around 120 PM CDT.
  West Frankfort around 125 PM CDT.
  Benton, Goreville, Tamms and Lake Of Egypt Area around 130 PM CDT.

Other locations in the path of these storms include Marion, Dongola,
Pittsburg, Karnak, Vienna, Thompsonville and Creal Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3812 8859 3791 8869 3791 8871 3723 8898
      3718 8907 3707 8918 3702 8918 3698 8914
      3698 8919 3707 8926 3707 8931 3706 8931
      3702 8926 3699 8927 3699 8929 3704 8938
      3709 8938 3714 8942 3782 8910 3812 8891
TIME...MOT...LOC 1816Z 214DEG 55KT 3778 8895 3744 8913 3700 8933

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Oct 11, 1:23 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Mon Oct 11 2021

KYZ001-004-MOZ111-112-114-111900-
Ballard KY-Fulton KY-New Madrid MO-Scott MO-Mississippi MO-
123 PM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of western Fulton,
western Ballard, Mississippi, southeastern Scott and eastern New
Madrid Counties through 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to Hayti. Movement was
northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Wyatt around 125 PM CDT.
  Portageville around 130 PM CDT.

Other locations in the path of these storms include Wickliffe,
Charleston, New Madrid, Big Oak Tree State Park, and Towosahgy State
Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3641 8961 3643 8973 3639 8976 3713 8942
      3704 8938 3699 8927 3702 8926 3706 8931
      3707 8926 3697 8917 3698 8913 3707 8918
      3723 8898 3650 8932 3650 8942 3646 8946
      3650 8949 3650 8953 3637 8951 3634 8955
TIME...MOT...LOC 1821Z 224DEG 57KT 3697 8933 3625 8972

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP
Local storm report, Oct 11, 1:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
143 PM CDT MON OCT 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG 2 N FRUITLAND           37.48N 89.65W
10/11/2021                   CAPE GIRARDEAU     MO   AMATEUR RADIO

            SOFT MAPLE TREE LIMB WITH A 3.5 INCH
            DIAMETER DOWNED.

&&

DWS
Special weather statement, Oct 11, 1:58 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
158 PM CDT Mon Oct 11 2021

ILZ089-090-092>094-KYZ001>007-MOZ112-114-112000-
Massac IL-Pope IL-Johnson IL-Alexander IL-Pulaski IL-Carlisle KY-
McCracken KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-Livingston KY-
Mississippi MO-New Madrid MO-
158 PM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of Pulaski, Pope,
Johnson, southeastern Alexander, Massac, McCracken, Ballard, Fulton,
Livingston, Hickman, Carlisle, Graves, eastern Mississippi and
southeastern New Madrid Counties through 300 PM CDT...

At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barlow to Towosahgy State Historic Site to near
Reelfoot Lake State Park. Movement was northeast at 65 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  La Center and Barlow around 200 PM CDT.
  Bardwell around 210 PM CDT.
  Hickman, Wickliffe, New Columbia and Dorena around 215 PM CDT.

Other locations in the path of these storms include Lovelaceville,
Cayce, Clinton, Barkley Regional Airport, Metropolis, West Paducah,
Brookport, Paducah, Lone Oak, Golconda and Joy.

This includes the following highways...
 Interstate 24 in Kentucky between Mile Markers 1 and 14.
 Interstate 24 in Illinois between Mile Markers 23 and 38.
 Interstate 69 in Kentucky between Mile Markers 1 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3634 8955 3640 8953 3732 8901 3739 8834
      3650 8878 3651 8932 3650 8942 3646 8946
      3646 8948 3640 8952 3636 8951 3634 8954
TIME...MOT...LOC 1857Z 222DEG 63KT 3707 8904 3670 8924 3634 8946

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJP
Special weather statement, Oct 11, 2:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Mon Oct 11 2021

ILZ076>078-082-083-085>087-089>091-INZ081-KYZ007-112000-
White IL-Gallatin IL-Pope IL-Johnson IL-Hardin IL-Wayne IL-Saline IL-
Edwards IL-Hamilton IL-Williamson IL-Wabash IL-Gibson IN-
Livingston KY-
201 PM CDT Mon Oct 11 2021

...Strong thunderstorms will impact portions of southeastern Wayne,
Wabash, Pope, Johnson, Saline, White, Hardin, eastern Williamson,
Edwards, Hamilton, Gallatin, western Gibson and Livingston Counties
through 300 PM CDT...

At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mcleansboro to near
Carrier Mills to near Vienna. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Galatia and Dixon Springs around 210 PM CDT.
  Fairfield around 215 PM CDT.

Other locations in the path of these storms include Norris City, West
Salem, Enfield, Carmi, Eldorado, Equality, Ridgway, Crossville,
Albion and Grayville.

This includes the following highways...
 Interstate 24 in Illinois between Mile Markers 9 and 23.
 Interstate 64 in Illinois between Mile Markers 100 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3857 8815 3857 8781 3823 8795 3823 8799
      3819 8797 3743 8832 3740 8836 3739 8834
      3731 8901 3786 8873 3786 8871 3839 8849
      3860 8815
TIME...MOT...LOC 1900Z 220DEG 43KT 3822 8847 3773 8871 3735 8888

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:58 PM CDTSpecial Weather StatementPAHBallard, Carlisle, Fulton, Hickman, McCracken62 min
Oct 11, 3:00 PM CDTSpecial Weather StatementPAHUnion60 min
Oct 11, 3:04 PM CDTSpecial Weather StatementPAHCrittenden, Graves, Hickman, Livingston, McCracken, Marshall41 min
Oct 11, 3:54 PM CDTSpecial Weather StatementPAHCrittenden, Henderson, Union, Webster66 min
Oct 11, 1:17 PM CDTSpecial Weather StatementPAHAlexander, Franklin, Pulaski, Union, Williamson43 min
Oct 11, 12:20 PM CDTSpecial Weather StatementPAHBollinger, Cape Girardeau, Perry40 min
Oct 11, 1:23 PM CDTSpecial Weather StatementPAHMississippi, New Madrid37 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.